MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-PETS-5000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while prepping for an in vitro fertilization (ivf) procedure, prior to using the pivet guide embryo transfer set, the user found, under a microscope, that there were unknown foreign filaments at the inner catheter orifice.Another same type of transfer catheter was used to finish the procedure successfully.No patient involvement.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation included a review of complaint history, the device history record, and quality control data.One device was returned for investigation.A visual examination noted foreign matter inside the catheter.The device history lot record was reviewed and noted two non-conformances associated with the reported failure of foreign matter loose.The appropriate product and quality managers have been alerted.A search of complaint records found this is one of two complaints for the same issue associated with the complaint device lot number 8196053.The cause for this failure event is due to a manufacturing/packaging error.This issue has been brought to the attention of the product manager and quality manager¿s attention.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7657890
Report Number1820334-2018-01842
Device Sequence Number2062859
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)200927(10)8196053
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Catalogue NumberK-PETS-5000
Device Lot Number8196053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR